Alert archive / Idaho / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 15, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 30, 2012, 7:59 PM PDT for Lewis County, Nez Perce County, Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 7:59 PM PDT (02:59 UTC)
- Expired
- Jun 30, 2012, 8:45 PM PDT
- In force
- 46 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Lewis County, ID, Nez Perce County, ID
The radar
The Spokane radar (KOTX), 184 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626
WUUS56 KOTX 010259
SVROTX
IDC061-069-010345-
/O.NEW.KOTX.SV.W.0015.120701T0259Z-120701T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
759 PM PDT SAT JUN 30 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEWIS COUNTY IN NORTH CENTRAL IDAHO...
THIS INCLUDES THE CITY OF KAMIAH...
SOUTHERN NEZ PERCE COUNTY IN NORTH CENTRAL IDAHO...
* UNTIL 845 PM PDT
* AT 757 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED NEAR WAHA...AND MOVING NORTHEAST AT 40 MPH. THIS STORM
PRODUCED ONE INCH HAIL 9 MILES SOUTHWEST OF ANATONE WASHINGTON
AROUND 726 PM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINCHESTER...REUBENS...CRAIGMONT...MOHLER...NEZPERCE AND KAMIAH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4623 11693 4646 11634 4642 11630 4642 11620
4639 11616 4630 11612 4623 11601 4621 11604
4621 11613 4615 11619 4620 11643 4612 11647
4611 11683
TIME...MOT...LOC 0259Z 243DEG 33KT 4619 11675
$$
KOCH3 follow-up statements
260
WWUS56 KOTX 010318
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
818 PM PDT SAT JUN 30 2012
IDC061-069-010345-
/O.CON.KOTX.SV.W.0015.000000T0000Z-120701T0345Z/
LEWIS ID-NEZ PERCE ID-
818 PM PDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM PDT
FOR EAST CENTRAL NEZ PERCE AND LEWIS COUNTIES...
AT 814 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
WINCHESTER...OR 20 MILES WEST OF KAMIAH. THIS STORM WAS MOVING
NORTHEAST AT 40 MPH. THIS STORM HAS PRODUCED HAIL AS LARGE AS
QUARTERS IN THE ANATONE WASHINGTON AREA...BUT HAS SHOWN SIGNS OF
WEAKENING. THIS STORM STILL HAS THE POTENTIAL TO PRODUCE HAIL TO THE
SIZE OF PENNIES AND WIND GUSTS AS HIGH AS 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REUBENS...CRAIGMONT...MOHLER...NEZPERCE AND KAMIAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IF YOU ARE IN THE PATH OF THIS STORM. THUNDERSTORMS
CAN PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING.
&&
LAT...LON 4618 11646 4616 11664 4628 11677 4646 11634
4642 11630 4642 11620 4639 11616 4630 11612
4623 11601 4621 11604 4621 11613 4615 11619
4620 11643
TIME...MOT...LOC 0314Z 243DEG 33KT 4625 11657
$$
KOCH456
WWUS56 KOTX 010336
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
836 PM PDT SAT JUN 30 2012
IDC061-069-010345-
/O.CON.KOTX.SV.W.0015.000000T0000Z-120701T0345Z/
LEWIS ID-NEZ PERCE ID-
836 PM PDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM PDT
FOR EXTREME EAST CENTRAL NEZ PERCE AND NORTH CENTRAL LEWIS
COUNTIES...
AT 832 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM 4 MILES NORTHEAST OF REUBENS. THIS STORM WAS MOVING
NORTHEAST AT 45 MPH. HAIL TO THE SIZE OF QUARTERS FELL WITH THIS
STORM BETWEEN 730 PM AND 745 PM IN THE VICINITY OF ANATONE
WASHINGTON...BUT THE STORM HAS WEAKENED CONSIDERABLY. PEA SIZE HAIL
AND WIND GUSTS TO 40 MPH ARE PROBABLY THE GREATEST HAZARDS WITH THIS
STORM BETWEEN 835 PM AND 845 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4628 11648 4637 11656 4646 11634 4642 11630
4642 11620 4637 11615 4636 11615
TIME...MOT...LOC 0333Z 226DEG 37KT 4643 11638
$$
KOCH994
WWUS56 KOTX 010339
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
839 PM PDT SAT JUN 30 2012
IDC061-069-010349-
/O.EXP.KOTX.SV.W.0015.000000T0000Z-120701T0345Z/
LEWIS ID-NEZ PERCE ID-
839 PM PDT SAT JUN 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL NEZ PERCE
AND NORTH CENTRAL LEWIS COUNTIES WILL EXPIRE AT 845 PM PDT...
DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND THE
WARNING WAS ALLOWED TO EXPIRE.
LAT...LON 4628 11648 4637 11656 4646 11634 4642 11630
4642 11620 4637 11615 4636 11615
TIME...MOT...LOC 0339Z 226DEG 37KT 4647 11631
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:33 PM PDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 30, 4:33 PM PDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 433 PM PDT Sat Jun 30 2012 .SYNOPSIS... A weather system will pass through the Inland Northwest this weekend bringing a good chance of showers and thunderstorms. Drier conditions are expected Monday before another system Monday night and Tuesday. Gusty winds will be possible Sunday and Tuesday. A more summer like pattern is possible for the end of next week with a warming trend expected. && .DISCUSSION... Tonight: a trough of low pressure will push inland, bringing showers and a chance of thunderstorms to much of the Inland Northwest. WV/IR imagery showed the trough axis pushing toward Saturday afternoon, with cloud-top cooling coming onto the coast, and an 80kt+ jet slicing across the forecast area. Model guidance showed increasing lift into the western CWA early this evening, expanding across the remainder of the CWA through the late evening into the overnight. Dew points linger in the 50s through the night over much of the region and PWATs remain 150-175% of normal, indicative of sufficient moisture. Additionally, SBCAPE between 200-700 j/Kg and LI values averaging around -2 in the evening dissipate overnight. However elevated instability remains across the northern mountains through the southeast CWA, as indicated by 850-500mb MUCAPE values between 200-400 j/Kg and High Level Total Totals values between 30 and 35C. All these ingredients support high precipitation chances throughout the CWA, including the threat of showers and thunderstorms. The 0-6km shear values between 30-45kts will support the threat of some organized, stronger storms as well. The focus is expected to shift away from the Cascades and lee of the Cascades overnight into Sunday morning. Expect mild overnight lows, in conjunction with the higher dew points and cloud cover. /J. Cote' Sunday through Monday Nt: Much of our attention was focused on the thunder threat for Sunday following tonights frontal passage. We did not make big changes to the fcst, and kept the highest threat of thunder limited to N Id through about early evening Sunday. Considering uncapped sfc- based instability and deep layer shear only, Sunday shows an environment of CAPE values of 300-800 j/kg and deep layer shear of 20 to 30 kts, favorable for non-severe thunder in most cases. Therefore, we downplayed the thunder threat somewhat. The most significant change to the fcst was to add showers and thunder for Monday Night across from the Nrn Blue Mtns of SE Wa, across the south Palouse and into the Cntrl Id Panhandle just ahead of the supporting upper trough expected to move across the region Tuesday. We're seeing an elevated moist plume of conditionally unstable theta-e lapse rates above about 700mb that's solidly suggestive of nighttime showers and isolated thunder. Thanks for Pendleton and Missoula for the coordination on this change. bz Tuesday through Saturday...A shortwave trough will swing through the region Tuesday with most of the energy and moisture traversing the northern zones. While moisture will be rather sparse, the general synoptic pattern is reasonable for thunder across the higher elevations of the northern tier. Breezy conditions will continue across the forecast area in the wake of the cold front. By Independence Day the main player will be the ridge of high pressure that has been parked over the Midwest. The ridge will build westward into the region bringing mostly dry and seasonably warm weather. There is a little mid level moisture that will ride through the ridge Thursday and Friday. There is also the possibility of some monsoonal moisture sneaking up from the southeast. This could trigger a few showers or thunderstorms across the Camas Prairie and Central Panhandle mountains but these will be isolated at best. Temperatures will cool off a few degrees Tuesday behind the cold front, then warm up into the upper 70s and 80s for the Fourth of July. The warming trend will continue through the remainder of the extended forecast period with temperatures about 5 degrees above normals by Saturday. /Kelch && .AVIATION... 00z TAFS: Moist southwest flow ahead of an upper level trough off the Oregon coast will continue to produce scattered showers and isolated thunderstorms over the Inland Northwest tonight. Shower activity will decrease from the west overnight into Sunday morning. After 03z models show the best instability and lift over extreme Eastern Washington and North Idaho. Mid level instability will be greatest at KPUW and KLWS and scattered nocturnal thunderstorms are possible. VFR conditions are expected to dominate, however local MVFR conditions are possible in heavier showers and thunderstorms. By Sunday afternoon drier air will spill down the Cascade gap valleys with gusty conditions developing at KEAT. /EK && .PRELIMINARY POINT TEMPS/POPS... Spokane 58 77 52 79 57 74 / 70 50 20 0 10 10 Coeur d'Alene 58 75 50 78 55 72 / 80 60 20 0 20 20 Pullman 58 74 49 79 52 72 / 80 60 20 0 20 0 Lewiston 64 83 55 87 59 82 / 70 60 30 0 20 0 Colville 57 81 51 79 55 76 / 80 60 30 0 20 20 Sandpoint 59 75 50 76 51 71 / 80 80 50 10 20 20 Kellogg 57 75 49 78 56 72 / 90 80 40 10 20 20 Moses Lake 60 84 53 83 51 80 / 40 10 0 0 0 0 Wenatchee 62 83 54 84 52 77 / 30 10 0 0 0 10 Omak 57 84 52 81 52 78 / 40 20 10 0 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 30, 5:47 AM PDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 547 AM PDT SAT JUN 30 2012 WAZ034-035-041-042-044-011300- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-WATERVILLE PLATEAU- 547 AM PDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE HAIL...BRIEF HEAVY DOWNPOURS LEADING TO LOCALIZED FLOODING...AND VERY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON OR ABOUT TUESDAY A DRY COLD FRONT PASSAGE IS POSSIBLE. THIS WILL PROMOTE BREEZY AND GUSTY WINDS ACROSS THE COLUMBIA BASIN. IDZ001>004-026-027-WAZ031>033-036>038-043-011300- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- OKANOGAN VALLEY- 547 AM PDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME STORMS COULD BE STRONG AND CAPABLE OF PRODUCING HAIL...BRIEF HEAVY DOWNPOURS LEADING TO LOCALIZED FLOODING...AND VERY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY. LOCALLY HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS CAN BE EXPECTED WITH STORMS THAT DEVELOP ON SUNDAY.
In the hours before
Local storm report, Jun 30, 7:50 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
750 PM PDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 9 SW ANATONE 46.04N 117.25W
06/30/2012 E1.00 INCH ASOTIN WA TRAINED SPOTTER
HAIL CRACKED A WINDSHIELD AT BOGGANS OASIS BAR AND GRILL.
&&
GKOCHThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:19 PM PDT | Severe Thunderstorm Warning | OTX | Lewis, Nez Perce | 41 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.